Alert archive / Missouri / Wind Advisories in 2020
Wind Advisory 6, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Oct 21, 2020, 3:07 PM CDT for Barton County, Vernon County, Missouri; Bourbon County, Crawford County, Kansas. It took effect at Oct 22, 2020, 9:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2020, 3:07 PM CDT (20:07 UTC)
- In effect from
- Oct 22, 2020, 9:00 AM CDT
- Expired
- Oct 22, 2020, 5:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Crawford County, KS, Barton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS73 KSGF 212007 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 307 PM CDT Wed Oct 21 2020 KSZ073-097-MOZ066-077-220815- /O.NEW.KSGF.WI.Y.0006.201022T1400Z-201022T2200Z/ Bourbon-Crawford-Vernon-Barton- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Nevada, Kenoma, and Lamar 307 PM CDT Wed Oct 21 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CDT THURSDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Bourbon and Crawford Counties. In Missouri, Vernon and Barton Counties. * WHEN...From 9 AM to 5 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel will be difficult for high profile vehicles, especially on west to east oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Raberding
2 follow-up statements
137 WWUS73 KSGF 220932 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 432 AM CDT Thu Oct 22 2020 ...Wind Advisory Posted for Osage Plains... .South wind gusts could approach 45 mph late today over portions of the Osage Plains. KSZ073-097-MOZ066-077-222145- /O.CON.KSGF.WI.Y.0006.201022T1400Z-201022T2200Z/ Bourbon-Crawford-Vernon-Barton- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Nevada, Kenoma, and Lamar 432 AM CDT Thu Oct 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Bourbon and Crawford Counties. In Missouri, Vernon and Barton Counties. * WHEN...From 9 AM to 5 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel will be difficult for high profile vehicles, especially on west to east oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Cramer
847 WWUS73 KSGF 222148 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 448 PM CDT Thu Oct 22 2020 KSZ073-097-MOZ066-077-222300- /O.EXP.KSGF.WI.Y.0006.000000T0000Z-201022T2200Z/ Bourbon-Crawford-Vernon-Barton- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Nevada, Kenoma, and Lamar 448 PM CDT Thu Oct 22 2020 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... Southerly winds will remain gusty through early evening and then decreasing overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Oct 21, 2:51 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 21, 2:51 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Springfield MO 251 PM CDT Wed Oct 21 2020 .SHORT TERM...(This evening through Thursday) Issued at 251 PM CDT Wed Oct 21 2020 At mid afternoon there is a wide range of temperatures across the region. Readings well into the 70s along the Arkansas border and just 50s in central Missouri. Main forecast concern through this period is centered on winds and temperatures for Thursday. For tonight the clouds will continue to clear across central Missouri, with a mostly clear and mild night expected with lows in the 60s. On Thursday a shortwave trough digs into the plains with a strengthening pressure gradient ahead of a strengthening frontal boundary and associated surface low. Southerly winds will pick up by mid morning, with the highest winds expected across southeast Kansas and western Missouri. Have opted to hoist a wind advisory for portions of southeast Kansas and western Missouri, where some gusts could hit 45 mph. With ample sunshine and strong south winds, temperatures will be well above normal with highs in the low to mid 80s and could be close to record highs for the date. .LONG TERM...(Thursday Night through Wednesday) Issued at 251 PM CDT Wed Oct 21 2020 The cold front will advance across the area late Thursday night into the early morning hours of Friday. Entering the western counties around 06Z and exiting the eastern counties around 18z Friday with a band of showers and isolated thunderstorms expected along and just behind the front which will persist into the day Friday. Some elevated instabilities along with cold temperatures aloft could result in some hail with some of the storms, especially late Thursday night. High temperatures across much of the area will be early in the day with falling temperatures throughout the day. Quiet weather is then expected Friday night and Saturday as high pressure skirts well to our north. Overnight lows will drop into the mid 30s to lower 40s, with highs on Saturday in the 50s. Another upper level shortwave will push more showers and isolated storms into the region on Sunday as another cold front drops through the region. There likely will be a rather wide spread across the region for high temperatures, all hinged on exact timing of the front. Current NBM numbers looks reasonable, with highs ranging from around 60 in the far northwest counties to the lower 70s over south central Missouri. A deep trough develops across the center part of the nation in the wake of the front. This will allow much colder air to push into the area Monday and Tuesday. With proximity of front and southwest upper flow could see some overrunning precipitation as well, from Monday through Tuesday. Its looking more and more like a cold surge of air will move into the region, the coldest of the fall season so far. With that said there still remains a spread in temperatures for this period, so confidence remains on the lower end of how cold. Went with NBM temperatures for now which has highs in the 40s over portions of the area MOnday and the entire area Tuesday. Will have to watch for a wintry mix of precipitation from Sunday night through Tuesday, especially overnight when atmosphere is coldest. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1223 PM CDT Wed Oct 21 2020 The low clouds and fog across southern Missouri were clearing out and this trend will continue into the afternoon with VFR flight conditions expected. These conditions will continue through 18Z THursday. Otherwise, a low level jet tonight will produce low level wind shear from around 09Z-13Z, mainly at KJLN and KSGF. These higher winds will then mix to the surface mid morning Thursday with gusts of 20 to 30 knots expected by 18Z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...Wind Advisory from 9 AM to 5 PM CDT Thursday for MOZ066-077. KS...Wind Advisory from 9 AM to 5 PM CDT Thursday for KSZ073-097. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Raberding
Hazardous weather outlook, Oct 21, 4:16 AM CDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 416 AM CDT Wed Oct 21 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 416 AM CDT Wed Oct 21 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Significant fog risk. DISCUSSION... Dense fog will continue into the early morning hours across south central Missouri, generally east of Springfield and south of Highway 60. Fog will gradually lift during the mid morning as a warm front moves northward across the area. Showers and isolated thunderstorms will continue along and north of Interstate 44 this morning. Cloud to ground lightning and brief heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty southerly winds are expected on Thursday. Wind gusts up to 40 mph are expected across southeastern Kansas and far western Missouri. A few storms will be possible on Friday ahead of a cold front. Additional storms will be possible late this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
Nearby
Wind Advisories in Missouri, 2020Wind Advisories in Kansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.